Post # 1
Little backstory – got off the pill after about 10 yrs in January. I didn’t chart January but started February; I’m on CD2 of my 4th charted cycle. Since getting off the pill, I’ve been happy that my cycles have been mostly regular (average 32 days) and that I have been able to see a clear temp shift every month. Combined with CM monitoring and FF, it’s been pretty easy to pinpoint my exact day of ovulation every month.
The thing is, I’ve been having insane symptoms the day after I ovulate, like clockwork, every month, and I’ve been wondering if this is normal, and if anyone knows what might cause them. I get very vertigo-like symptoms – dizziness, trouble with my balance and coordination, and nausea. It has gotten so bad that last month, I had to stay home from work because I was scared to drive. So far, they have lasted a day and have completely resolved by the time I’ve woken up the next day.
The first month I was off the pill and was not charting, I had these symptoms on day 18 of my cycle, but because I didn’t know if and when I had ovulated, my first thought was that I might be pregnant. Ran to my doctor for a blood test (not pregnant). I explained that I’d just gotten off the pill and she said the vertigo-like symptoms could be related to “hormonal changes” and that they should get better with time. They haven’t. Does anyone else have similar issues?
Post # 3
I had similar symptoms when I went off BC, I was on the pill for about 13 years and it was a doozy getting my body used to the change of hormones. I had alot of vertigo, at first I thought it was my anemia, but it turns out it was the shift my body was making that was causing such symptoms, the nausea wasn’t as bad though for me, but it did happen in spurts. I think it took about 3-4 months for myself to feel “normal” again. I went off the pill and gave my body a break and then was placed on the patch, which let me tell you, though I loved certain things about the patch, I’ve lasted a month and I’m now waiting for a next step from my doc about a different option, I’m in my 20’s and the pre-menopausal-like symptoms from coming down off the patch are INSANE. Either way, those symptoms will get better, I’m not sure about your diet/exercise regime, but I cleaned up my diet alot and started exercising and it really helped alleviate alot of those symptoms.
Post # 4
Hm. That sounds distressing for sure! I get vertigo and dizziness during PMS, regularly, and I’ve always assumed that it’s a hormonal thing. I would wait another month or two, and if it’s still that bad make another appt with your doctor.
On a related note, since you’re starting TTC, congrats! As someone who has started this journey myself, let me tell you, it’s reeeeeally easy to freak out over every little ovulation symptom/PMS symptom/etc and think you’re pregnant. You’re listening to your body very closely, which you’ve likely never done before. So before you freak out TOO much, try to relax and wait a week – pretty much every sign/symptom will resolve itself with time, or will at least let you figure out your new “normal” pattern now that you’re off BC.
Good luck to you! 🙂
Post # 5
I’ve been using non-hormonal BC for the past 5 years (paraguard IUD), and right around O, I get “the swirlies”. The swirlies is not a medical term, but how I describe how I feel. It feels like my brain can’t keep up with my body, especially when turning, walking quickly, or moving from sitting to standing. It lasts about 1-3 days and is worse in the spring and fall. I just take things a bit slower, especially when I transition to standing or turning around. While I don’t think it is normal, I don’t think it is abnormal.
Post # 5
KH : I realise you posted this 4 years ago but this is the only comment that I’ve found any real relation to and I wanted to ask how you were doing now – if you’re still using the IUD and if you still get these symptoms. I had the copper IUD put in last year and about two months after that I’ve had this feeling exactly as you describe (I described it pretty much exactly like that to a friend yesterday – that my brain moves slower than my head) around the same time of month and it can last a week or so. My periods are also extremely heavy now which I’ve heard is a common thing with this IUD. Interested to know how you’re doing.